Aspartame and bipolar
Q: Hello Dr. Phelps, I would like to know what your opinion on aspartame is, do you believe it can trigger mood swings and cause neurological problems. Another thing I was wondering is could it be a double whammy and counter act some mood stablizers because ppl might be trying to lose weight while on their medications and use more aspartame. Thank you for your time.. John
Dear John --
In this case, that search turns up only one article:
Walton RG.and since there's no abstract, you don't get any details at all -- bummer. So, that's all I or any psychiatrist without more data to go on could report on your theory. I'll keep my eye out for it though. Thanks.
Published October, 2000
Bipolar World © 1998,
1999, 2000, 2001, 2002, 2003,
2004, 2005, 2006, 2007, 2008, 2009, 2010, 2011, 2012, 2013, 2014
About Us Add a Link Advance Directives Alternative Treatments Ask the Doctor Ask Dr. Plyler about Bipolar Disorder Ask The Doctor/ Topic Archives Awards Benny the Bipolar Puppy Bipolar Chat Bipolar Children Bipolar Disorder News Bipolar Help Contract Bipolar World Forums Book Reviews Bookstore BP & Other mental Illness Clinical Research Trials & FDA Drug Approval Community Support Contact Us The Continuum of Mania and Depression Coping Criteria Criteria and Diagnosis Criteria-World Health Disabilities, DSMV-IV Dual Diagnosis eGroups Expressions (Poetry, Inspiration, Humor, Art Gallery, Memorials Family Members Getting Help for a Loved One who Refuses Treatment Greeting Cards History of Mental Illness Indigo Job and School Links Manage Your Medications Medications Medication and Weight Gain News of the Day Parent Chat Pay for Meds Personal Stories Self Help Self Injury Significant Others Stigma and Mental Health Law Storm's Column Suicide!!! The Suicide Wall Table of Contents Treatments Treatment Compliance US Disability Veteran's Chat What's New?